Texas, 2006

Tornado in Texas, June 25, 2006

June 25, 2006 · NWS AMA · 1 event in 1 county or zone

A severe thunderstorm over the northwest Texas panhandle during the early evening hours produced a brief landspout tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A severe thunderstorm over the northwest Texas panhandle during the early evening hours produced a brief landspout tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 25, 2:23 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 25, 2:23 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
323 PM CDT SUN JUN 25 2006

.DISCUSSION...
DAYTIME HEATING HAS TRIGGERED WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE WESTERN CWA. PRECIPITABLE WATER IS MORE THAN
DOUBLED DURING THE PAST 24 HRS BUT BUOYANT ENERGY IS NOT QUITE AS
DEVELOPED AS BEFORE. LOCALIZED SHOWER AMOUNTS COULD BE SIGNIFICANT
WHERE STORMS ARE SLOW MOVING. THE POP STRUCTURE LOOKS GOOD FOR THE
NEAR TERM AS THE EMPHASIS IS ON FOR WESTERN AND CENTRAL AREAS OF
THE PANHANDLES.

DRIER AIR COULD ENCROACH FROM THE NORTHEAST TONIGHT AS THE FIRST
TROUGH OF THE PERIOD SWINGS THROUGH THE CENTRAL PORTION OF THE
COUNTRY. WINDS WERE TWEAKED TO REFLECT A MORE NORTHEASTERLY
TREND THROUGH MONDAY. LOWER TEMPERATURES AND LESS MOISTURE SHOULD
LOWER STORM CHANCES FOR THE AREA MONDAY.  AT THE SAME TIME...AN UPPER
LEVEL RIDGE WILL START TO PRESS TOWARD THE AREA FROM THE SOUTHWEST
AND TURN THE GENERAL FLOW OVER THE PANHANDLES MORE TO THE NORTH.  ANY
MOUNTAIN STORMS SHOULD TEND TO MOVE IN A MORE SOUTHERLY DIRECTION
DURING THE EASILY WEEK. ONCE AGAIN...THE POP STRUCTURE LOOKS GOOD AT
THIS POINT WITH THE EMPHASIS ON THE WESTERN AREAS OF THE CWA IN THE
AFTERNOON AND EVENINGS DURING THE EARLY WEEK.

AT MIDWEEK...A SECOND TROUGH SWINGS THROUGH THE MIDDLE OF THE
COUNTRY AND COULD ONCE AGAIN BRING DRIER CONDITIONS OVER THE AREA.
THE OVERALL POP TREND REFLECTS THIS CHANGE. NO FURTHER REFINEMENTS
WERE NEEDED AT THIS POINT UNTIL THE MOVEMENT OF THESE SYSTEMS
BECOMES CLEARER.

OVERALL...JUST SOME MINOR CHANGES WERE NEEDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                56  83  57  83 /  30  10  20  20
BEAVER OK                  55  83  56  87 /  10  10  10  20
BOISE CITY OK              54  79  56  82 /  30  10  20  20
BORGER TX                  62  85  63  87 /  20  10  20  20
BOYS RANCH TX              58  83  59  84 /  30  10  20  20
CANYON TX                  57  84  55  82 /  30  10  20  20
CLARENDON TX               58  84  59  84 /  20  10  10  20
DALHART TX                 54  81  55  83 /  40  10  20  20
GUYMON OK                  54  83  57  87 /  20  10  20  20
HEREFORD TX                55  83  55  81 /  40  10  20  20
LIPSCOMB TX                54  83  56  87 /  10  10  10  20
PAMPA TX                   59  82  62  84 /  20  10  10  20
SHAMROCK TX                59  87  59  90 /  10  10  10  20
WELLINGTON TX              60  86  61  90 /  10  10  10  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

14/21
Hazardous weather outlook, Jun 25, 12:00 PM CST, 4 hours 48 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SUN JUN 25 2006

OKZ001>003-TXZ001>020-261100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE
LATE AFTERNOON AND EVENING HOURS TUESDAY THROUGH SATURDAY. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ISOLATED
STORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BROST

In the hours before

Special weather statement, Jun 25, 4:08 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
508 PM CDT SUN JUN 25 2006

TXZ001-006-252300-
DALLAM TX-HARTLEY TX-
508 PM CDT SUN JUN 25 2006

...STRONG THUNDERSTORM IN DALLAM AND HARTLEY COUNTIES...

AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF WARE MOVING SOUTH AT 25 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

LG
Special weather statement, Jun 25, 4:40 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
540 PM CDT SUN JUN 25 2006

TXZ006-252330-
HARTLEY TX-
540 PM CDT SUN JUN 25 2006

...STRONG THUNDERSTORM IN HARTLEY COUNTY...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF ROMERO MOVING SOUTH AT 25
MPH.

THIS STORM HAS A HISTORY OF PRODUCING PEA TO MARBLE SIZE HAIL. HAIL
ACCUMULATED 3 INCHES DEEP WEST OF DALHART WITH THIS STORM. STRONG
GUSTY WINDS TO NEAR 50 MILES AN HOUR WILL ALSO BE POSSIBLE WITH THIS
STORM.

LG

The radar

The Amarillo radar (KAMA), 128 km away, was scanning. The volume nearest the first event began at 22:46 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Dallam

When
June 25, 4:48 PM CST
Where
Dallam County, 9 mi W of Dalhart
Rating
F0
Path length
0.1 mi
Path width
25 yd
Reported by
LAW ENFORCEMENT
Coordinates
36.067, -102.683

The small tornado was on the ground for less than a minute and remained over open country. No damage and no injuries were reported. The path length and path width were estimated.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517175.